Thunderstorm Wind, Chautauqua
- When
- June 13, 1:00 PM EST to 1:10 PM EST
- Where
- Chautauqua County, Lakewood to Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -79.320
An isolated thunderstorm reached severe limits and produced damaging winds. Trees and power lines were reported down in Lakewood, Celeron, and Jamestown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An isolated thunderstorm reached severe limits and produced damaging winds. Trees and power lines were reported down in Lakewood, Celeron, and Jamestown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 13, 12:54 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 154 PM EDT WED JUN 13 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES REGION WILL REMAIN ANCHORED IN PLACE THROUGH THIS WEEK. THIS WILL TRANSLATE INTO ABUNDANT SUNSHINE WITH TEMPERATURES AVERAGING A FEW DEGREES ABOVE SEASONAL NORMALS. DRY CONDITIONS WILL PERSIST AS RAINFALL THROUGH THE PERIOD WILL CONTINUE TO BE WELL BELOW NORMAL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A PERSISTENT CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO DROP SSW ACROSS LAKE ONTARIO THIS MORNING AND IS NOW MOVING INTO THE LOWER GENESEE VALLEY INCLUDING METRO ROC. THESE SHOWERS APPEAR TO BE ASSOCIATED WITH A REGION OF MASS CONVERGENCE LOCATED ON THE NOSE OF A NORTHEASTERLY H85-H7 LOW LEVEL JET OF 30 KNOTS DEPICTED BY THE GFS. ALSO OF NOTE ARE A FEW POCKETS OF ALTOCUMULUS CASTELLANUS WHICH MARK MID LEVEL INSTABILITY. EXPECT THIS AREA OF SHOWERS TO CONTINUE TO MOVE SSW ACROSS THE GENESEE VALLEY AND GRADUALLY DIMINISH AND DISSIPATE BY EARLY AFTERNOON. HAVE UPDATED POP/WX/QPF GRIDS TO HOURLY INCREMENTS TO TIME A SMALL AREA OF LIKELY POPS THROUGH THESE AREAS. THIS AFTERNOON REMAINING CLOUD COVER FROM THIS BATCH OF SHOWERS MAY PROVE IMPORTANT TO CONVECTIVE POTENTIAL ACROSS THE SOUTHERN TIER. WHERE CLOUDS REMAIN SURFACE HEATING WILL BE LIMITED WITH DIMINISHED INSTABILITY. WHILE THIS IN ITSELF IS A NEGATIVE...THIS MAY ALLOW FOR DIFFERENTIAL HEATING BOUNDARIES AND THUS ENHANCED LOW LEVEL CONVERGENCE TO DEVELOP DURING THE AFTERNOON. THIS WORKING IN CONCERT WITH TERRAIN INDUCED CONVERGENCE WILL LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON ACROSS THE SOUTHERN TIER. SPC HAS INCLUDED THE SOUTHERN TIER IN THE DAY 1 SLIGHT RISK ON THEIR MORNING UPDATE. WE ARE NOT EXPECTING ANY SIGNIFICANT SEVERE WEATHER...BUT CANNOT RULE OUT AN ISOLATED STORM WITH MARGINAL HAIL OR WIND. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...THE BEFORE MENTIONED SHORTWAVE WILL BE SOUTH OF OUR REGION SO THERE WILL BE NO TRIGGER/FORCING TO COUNTERACT THE LOSS OF DIURNAL HEATING. CU FROM THE MIDDAY AND AFTERNOON WILL DISSIPATE WITH TEMPS GENERALLY DROPPING INTO THE 50S. STILL NOT BAD SLEEPING WEATHER. WHILE THE PERSISTENT +2 STD OMEGA BLOCK WILL REMAIN IN PLACE TO START THIS PERIOD...IT WILL BE IN THE PROCESS OF BREAKING DOWN BY FRIDAY AS A DOWNSTREAM CUTOFF LOW OFF THE NEW ENGLAND COAST IS EXPECTED TO RETROGRADE INTO THE RIDGE. THIS SOLUTION IS SHOWN BY THE OPERATIONAL NAM/WRF AND GFS...AND HAS EXCELLENT AGREEMENT FROM THE GFS ENSEMBLES (VERY VERY LITTLE VARIANCE DEPICTED). UNLIKE PREVIOUS DAYS THOUGH...THE CANADIAN GLOBAL GEM IS THE ODD MAN OUT AS IT CONTINUES TO HOLD BLOCK IN PLACE FOR FRIDAY. WILL OPT FOR THE HIGHLY RELIABLE GFS SOLUTION...WHICH INCLUDES SOME MINOR COOLING AT H8 (+14C DOWN TO ABT +10C). SFC TEMPS WILL SUBSEQUENTLY BE A FEW DEGREES LOWER THAN THOSE OF THE PAST FEW DAYS...BUT AGAIN WITH A DRY GROUND...WILL AIM HIGHER THAN MAV/MEX GUIDANCE. DESPITE THE GRADUAL BREAKDOWN OF THE OMEGA BLOCK...WESTERN AND NORTH CENTRAL NEW YORK WILL STILL BE IN THE SWEET SPOT AS FAIR WEATHER PERSIST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TEMPERATURES WILL AVERAGE WELL ABOVE NORMAL BY THE END OF THIS PERIOD. THE CLOSED LOW THAT HAS BEEN OFF THE EAST COAST IS FORECAST TO RETROGRADE TO NEAR CAPE COD WITH CYCLONIC FLOW EXTENDING BACK ACROSS OUR FORECAST AREA FRIDAY NIGHT. FAIR WEATHER WILL CONTINUE TO BE THE RESULT THOUGH WITH DRY AIR AND NO REAL FORCING. THE BLOCK THEN COMPLETELY BREAKS DOWN DURING THE WEEKEND WITH A PROGRESSIVE SHORT WAVE MOVING SOUTHEAST FROM THE UPPER GREAT LAKES. AN ASSOCIATED WEAK COLD FRONT IS FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT. A LONG WAVE RIDGE IS THEN EXPECTED TO ADVANCE EASTWARD FROM THE UPPER LAKES AND CREST OVER OUR REGION MONDAY. THIS WILL SEND A SURGE OF +18C H8 AIR ACROSS OUR REGION FOR MONDAY AND TUESDAY... LIKELY RESULTING IN VERY WARM AND UNCOMFORTABLY HUMID CONDITIONS. A COLD FRONT AND AN UPPER TROUGH WILL THEN APPROACH THE REGION FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A BATCH OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE WESTERN SOUTHERN TIER FROM 18Z TO 20Z WILL CAUSE DISRUPTIONS IN AIR TRAVEL BUT THEY WILL CONTINUE TO MOVE STEADILY SOUTHWESTWARD. VFR CONDITIONS ACROSS THE ENTIRE REST OF THE FORECAST AREA WILL MOVE INTO THE WESTERN SOUTHERN TIER FOLLOWING THESE STORMS AND PERSIST THROUGH TONIGHT. LOOKING FURTHER AHEAD...DRIER AND MORE STABLE AIR WILL BUILD SOUTHWEST ACROSS THE AREA THURSDAY...AND SHOULD REMAIN IN PLACE THROUGH SATURDAY ALONG WITH ATTENDANT VFR CONDITIONS. A WEAK COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY ALONG WITH A CHANCE OF ADDITIONAL SHOWERS/STORMS...WITH SOME AVIATION RESTRICTIONS POSSIBLE. && .MARINE... MARINE CONCERNS WILL BE NIL THE REMAINDER OF THE WEEK...WITH RELATIVELY LIGHT WINDS EXPECTED TO CONTINUE. && .HYDROLOGY... TUESDAY WAS ANOTHER IN A LONG STRING OF SUNNY AND VERY WARM DAYS ACROSS WESTERN NEW YORK DURING THE PAST SIX WEEKS OR SO. TEMPS RAN SEVERAL DEGREES HIGHER THAN ALL GUIDANCE...FLIRTING WITH 90 ACROSS MOST OF THE AREA. THIS UNDOUBTEDLY DUE TO STRONG JUNE SUN AND VERY DRY TOPSOIL. RAINFALL HAS BEEN SPARSE SINCE LATE APRIL AND SHORT TERM MOISTURE DEFICITS ARE BECOMING APPARENT. DEEPER SOIL MOISTURE IS STILL ADEQUATE DUE TO THE VERY WET PERIOD LATE LAST YEAR...BUT AGRICULTURAL INTERESTS AND GARDENERS WILL NEED TO CONTINUE TO IRRIGATE. NO SIGNIFICANT RAIN INDICATED FOR ANOTHER WEEK OR SO AT LEAST. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...HITCHCOCK SHORT TERM...RSH LONG TERM...RSH/SAGE AVIATION...SAGE MARINE...JJR HYDROLOGY...SFM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1012 AM EDT WED JUN 13 2007 NYZ001>008-010>014-085-141415- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-141415- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE WESTERN SOUTHERN TIER. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER AN ISOLATED STORM CONTAINING PENNY SIZED HAIL AND LOCAL DAMAGING WIND GUSTS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-141415- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The Buffalo radar (KBUF), 106 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43058.